Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have hair loss. Diagnosed with scalp fungus. Prescribed Griseofulvin. Have throat pain and acid reflux. Related?

Hi I am a 41 year olf female who started to have severe hair loss almost 2 nonths ago. I just recently was told by a dermatologist that I have a scalp fungus. He was not clear. He prescribed Griseofulvin. But I have other things going on such as a slight throat pain, and earache. My acid reflux also has been severly acting up. Could all of these problems related. How does an adult get scalp fungus. I am very clean and wash my hair frequently. I do not use anyone hair brushes/ combs.
Can scalp fungus be related to cancer.
Please help, I have a appointment with my PCP this week. But I would like to have some clarity today.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, you are having telogen effluvium. If you have fungus on scalp, also known as tinea capitis.. Then there may or may not be hair loss. And hair loss is in round shape, not whole scalp. .. I think your hair loss is sparse and from whole scalp, so it is more probable that you are having T E .. You are having throat pain and earache.. Suggesting viral infection. This may be the cause of T E. Remember..Fungus of of scalp has no relation with cancer.. Ok.. You are having hyperacidity, may be due to anxiety, worries,tension etc. this may also cause diffuse hair loss.. TE. You shoud be investigated to find out the cause of hair loss.. Anaemia, thyroid dysfunction,nutritional deficiencies..etc T E. then perfect treatment should be taken for the control of hair loss.If there is doubt of fungus, one should do KOH test for fungus.But , you should take treatment under the care of competent dermatologist.. Ok
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor